Hail, Kit Carson
- When
- August 31, 1:00 PM MST
- Where
- Kit Carson County, 16 mi S of Burlington
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -102.267
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 31, 1:53 AM MST, 11 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 253 AM MDT TUE AUG 31 2004 .DISCUSSION...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES ON FRIDAY AND SATURDAY AS A COLD FRONT SWEEPS ACROSS THE FORECAST AREA. A RIDGE WITH SEVERAL EMBEDDED WAVES IS STILL GENERALLY IN PLACE ACROSS THE WESTERN U.S. WITH WEST TO NORTHWEST UPPER FLOW ACROSS THE PLAINS STATES AND A LEE SURFACE TROUGH IN PLACE ACROSS EASTERN COLORADO. SOUTHERLY FLOW AT THE SURFACE WILL KEEP TEMPERATURES WARM ACROSS THE TRI-STATE REGION WITH CONVERGENCE ALONG THE SURFACE TROUGH AND THE WEAK UPPER WAVES AIDING IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE FRONT RANGE THIS AFTERNOON. THESE STORMS ARE STILL EXPECTED TO MAKE IT ACROSS THE TRI- STATE AREA THIS EVENING AND TONIGHT BEFORE DIMINISHING AFTER MIDNIGHT. THE MIDDLE OF THE WEEK IS EXPECTED TO BE DRY AS THE UPPER RIDGE MOVES EAST OF THE ROCKIES AND ACROSS THE PLAINS...KEEPING TEMPERATURES WARM. THE UPPER TROUGH ENTERING THE NORTHWEST U.S. MOVES ACROSS THE NORTHERN ROCKIES EARLY FRIDAY...BRINGING A COLD FRONT ACROSS THE FORECAST AREA DURING THE DAY. THE FRONT IS EXPECTED TO MOVE INTO THE NORTHEAST PORTION OF THE AREA EARLY IN THE MORNING AND BE IN THE FAR SOUTHEAST PORTION OF THE FORECAST AREA BY EVENING. THIS WILL KEEP HIGH TEMPERATURES ACROSS THE NORTHWEST NEAR 70 DEGREES WHILE THE EAST AND SOUTHEAST RECEIVE GOOD WARMING DURING THE DAY...LIKELY RISING INTO THE LOWER TO MID 80S. HAVE KEPT A SCATTERED THUNDERSTORMS IN THE FORECAST FRIDAY AFTERNOON AND OVERNIGHT AS A RESULT. COOLER AND DRYER AIR MOVE IN BEHIND THE FRONT FOR THE WEEKEND WITH A SLOW RISE IN TEMPERATURES BY EARLY NEXT WEEK. HAVE REMOVED MENTION OF PRECIPITATION DURING THAT TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1027 AM MDT TUE AUG 31 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011626- CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS- RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS- YUMA CO- 1027 AM MDT TUE AUG 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE LATE THIS AFTERNOON AND SLOWLY MOVE ONTO PORTIONS OF THE HIGH PLAINS INTO THIS EVENING. THESE THUNDERSTORMS WILL MAINLY AFFECT AREAS ALONG AND WEST OF A FLAGLER COLORADO TO ST. FRANCIS KANSAS TO TRENTON NEBRASKA LINE. THESE STORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...ANY THUDNERSTORMS WILL POSE A THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE TRI-STATE REGION ON FRIDAY SERVING AS A FOCUS FOR THUNDERSTORMS. THESE STORMS ARE EXPECTED TO CONTINUE INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LAMMERS
The Goodland radar (KGLD), 59 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419348, 5419349.